Alert archive / Louisiana / River Flood Warnings in 2012
River Flood Warning 37, NWS Lake Charles, LA
NWS Lake Charles, LA issued this river flood warning at Feb 26, 2012, 4:00 PM CST for Calcasieu Parish, Louisiana. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Feb 26, 2012, 4:00 PM CST (22:00 UTC)
- Expired
- Feb 27, 2012, 9:29 AM CST
- In force
- 17 hr
- Issued by
- NWS Lake Charles, LA
- Flood severity
- Minor
County Calcasieu Parish, LA
The radar
The Lake Charles radar (KLCH), 18 km from the middle of the area, began a volume at 22:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The text
As transmitted, in the capitals the NWS used until 2016.
460 WGUS44 KLCH 270136 FLWLCH BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE LAKE CHARLES LA 736 PM CST SUN FEB 26 2012 ...THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN LOUISIANA... CALCASIEU RIVER AT OLD TOWN BAY LAC019-271536- /O.NEW.KLCH.FL.W.0037.120226T2200Z-120301T0600Z/ /OTBL1.1.WT.120226T2200Z.000000T0000Z.120301T0000Z.NO/ 736 PM CST SUN FEB 26 2012 THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A * FLOOD WARNING FOR THE CALCASIEU RIVER AT OLD TOWN BAY. * FROM THIS AFTERNOON TO LATE WEDNESDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 4:11 PM SUNDAY THE STAGE WAS 4.3 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 4.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FLUCTUATE AROUND FLOOD STAGE DURING HIGH TIDE TIMES THROUGH WEDNESDAY EVENING. * IMPACT...AT 4.0 FEET...MINOR FLOODING OF GOOS FERRY ROAD WILL OCCUR. $$
2 follow-up statements
287 WGUS84 KLCH 270142 FLSLCH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 742 PM CST SUN FEB 26 2012 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN LOUISIANA... CALCASIEU RIVER NEAR GLENMORA CALCASIEU RIVER NEAR OBERLIN CALCASIEU RIVER AT OLD TOWN BAY ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN TEXAS.. PINE ISLAND BAYOU NEAR SOUR LAKE LAC079-271542- /O.EXT.KLCH.FL.W.0021.000000T0000Z-120229T0000Z/ /GLML1.1.ER.120216T1320Z.120220T1530Z.120228T1800Z.NO/ 742 PM CST SUN FEB 26 2012 THE FLOOD WARNING CONTINUES FOR THE CALCASIEU RIVER NEAR GLENMORA. * UNTIL TUESDAY EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 6:30 PM SUNDAY THE STAGE WAS 12.9 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 12.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY TUESDAY EARLY AFTERNOON. * IMPACT...AT 12.0 FEET...MINOR FLOODING OF FORESTED AREAS NEAR THE RIVER WILL OCCUR. $$ LAC003-271541- /O.EXT.KLCH.FL.W.0023.000000T0000Z-120227T2100Z/ /OBCL1.2.ER.120217T0455Z.120223T1515Z.120227T0900Z.NO/ 742 PM CST SUN FEB 26 2012 THE FLOOD WARNING CONTINUES FOR THE CALCASIEU RIVER NEAR OBERLIN. * UNTIL MONDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 6:00 PM SUNDAY THE STAGE WAS ESTIMATED TO BE 13.4 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 13.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY EARLY MONDAY MORNING. * IMPACT...AT 13.0 FEET...MINOR LOWLAND FLOODING NEAR THE RIVER WILL OCCUR. $$ LAC019-271541- /O.EXT.KLCH.FL.W.0037.000000T0000Z-120302T0000Z/ /OTBL1.1.WT.120226T2200Z.120226T2211Z.120301T0000Z.NO/ 742 PM CST SUN FEB 26 2012 ...FLOOD WARNING EXTENDED UNTIL THURSDAY EVENING...THE FLOOD WARNING CONTINUES FOR THE CALCASIEU RIVER AT OLD TOWN BAY. * UNTIL THURSDAY EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 4:11 PM SUNDAY THE STAGE WAS 4.3 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 4.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FLUCTUATE AROUND FLOOD STAGE DURING HIGH TIDE TIMES THROUGH WEDNESDAY EVENING. * IMPACT...AT 4.0 FEET...MINOR FLOODING OF GOOS FERRY ROAD WILL OCCUR. $$ TXC199-245-271541- /O.CON.KLCH.FL.W.0031.000000T0000Z-120301T0000Z/ /SOLT2.1.ER.120219T1128Z.120223T2001Z.120229T1200Z.NO/ 742 PM CST SUN FEB 26 2012 THE FLOOD WARNING CONTINUES FOR THE PINE ISLAND BAYOU NEAR SOUR LAKE. * UNTIL WEDNESDAY EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 7:31 PM SUNDAY THE STAGE WAS 26.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 25.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY WEDNESDAY MORNING. * IMPACT...AT 25.0 FEET...WATER INUNDATES ROADS IN LOWLAND AREAS NEAR THE RIVER. LOW SPOTS ON OLD SOUR LAKE ROAD ARE UNDER WATER. $$
486 WGUS84 KLCH 271529 FLSLCH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 929 AM CST MON FEB 27 2012 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN LOUISIANA... CALCASIEU RIVER NEAR OBERLIN CALCASIEU RIVER AT OLD TOWN BAY ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN LOUISIANA...TEXAS... CALCASIEU RIVER NEAR GLENMORA PINE ISLAND BAYOU NEAR SOUR LAKE LAC079-280130- /O.EXT.KLCH.FL.W.0021.000000T0000Z-120228T0130Z/ /GLML1.1.ER.120216T1320Z.120220T1530Z.120227T1930Z.NO/ 929 AM CST MON FEB 27 2012 THE FLOOD WARNING CONTINUES FOR THE CALCASIEU RIVER NEAR GLENMORA. * UNTIL THIS EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 8:30 AM MONDAY THE STAGE WAS 12.3 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 12.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY THIS AFTERNOON. * IMPACT...AT 12.0 FEET...WHEN THE RIVER IS RISING AND THE GAUGE READING IS FORECAST TO REACH 12 FEET OR HIGHER. ROADS UPSTREAM FROM GLENMORA...INCLUDING STROTHERS CROSSING ROAD NEAR THE COMMUNITY OF CALCASIEU AND PRICE CROSSING ROAD NEAR HINESTON HAVE WATER ON THEM AND ARE SUBJECT TO BEING CLOSED. ALSO...FLOODING OF FORESTED AREAS NEAR THE RIVER WILL OCCUR. * IMPACT...AT 12.0 FEET...WHEN THE RIVER IS FALLING AND THE GAUGE READING IS FORECAST TO BE NEAR 12 FEET...ONLY MINOR FLOODING OF FORESTED AREAS NEAR THE RIVER WILL OCCUR. $$ LAC003-271559- /O.CAN.KLCH.FL.W.0023.000000T0000Z-120227T2100Z/ /OBCL1.2.ER.120217T0455Z.120223T1515Z.000000T0000Z.NO/ 929 AM CST MON FEB 27 2012 THE FLOOD WARNING IS CANCELLED FOR THE CALCASIEU RIVER NEAR OBERLIN. * AT 9:15 AM MONDAY THE STAGE WAS ESTIMATED AT 12.9 FEET. * FELL BELOW FLOOD STAGE AT 9:00 AM MONDAY. * FLOOD STAGE IS 13.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO 9.0 FEET BY THURSDAY. $$ LAC019-271559- /O.CAN.KLCH.FL.W.0037.000000T0000Z-120302T0000Z/ /OTBL1.U.WT.120226T2200Z.000000T0000Z.120227T0704Z.UU/ 929 AM CST MON FEB 27 2012 THE FLOOD WARNING IS CANCELLED FOR THE CALCASIEU RIVER AT OLD TOWN BAY. * AT 7:00 AM MONDAY THE STAGE WAS 3.8 FEET. * FELL BELOW FLOOD STAGE AT 1:04 AM MONDAY. * FLOOD STAGE IS 4.0 FEET. * FORECAST...THE RIVER WILL FLUCTUATE BETWEEN 3.5 FEET AND 3.9 FEET THROUGH THE REST OF THE WEEK. * IMPACT...AT 3.5 FEET...PONDING OF WATER ON LOW SPOTS ALONG GOOS FERRY ROAD WILL OCCUR. $$ TXC199-245-280528- /O.EXT.KLCH.FL.W.0031.000000T0000Z-120229T0600Z/ /SOLT2.1.ER.120219T1128Z.120223T2001Z.120228T1800Z.NO/ 929 AM CST MON FEB 27 2012 THE FLOOD WARNING CONTINUES FOR THE PINE ISLAND BAYOU NEAR SOUR LAKE. * UNTIL LATE TUESDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 9:16 AM MONDAY THE STAGE WAS 25.6 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 25.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY TOMORROW AFTERNOON. * IMPACT...AT 25.0 FEET...WATER INUNDATES ROADS IN LOWLAND AREAS NEAR THE RIVER. LOW SPOTS ON OLD SOUR LAKE ROAD ARE UNDER WATER. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this river flood warning went out at Feb 26, 3:37 PM CST, 23 minutes earlier.
Area forecast discussion, Feb 26, 3:37 PM CST, 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 337 PM CST SUN FEB 26 2012 .DISCUSSION... A TOUGH AFTERNOON ON THE VARIABLE CLOUDINESS ACROSS THE COUNTY WARNING AREA AND RESULTANT TEMPERATURES. LAFAYETTE HAS BEEN SOCKED IN CLOUDS ALL AFTERNOON AND YET EVERYWHERE ALONG AND WEST OF ALEXANDRIA TO LAKE CHARLES LINE HAS BEEN PARTLY CLOUDY. TEMPERATURES UNDER THE CLOUD TARP HAVE TRENDED UNDER FORECAST BY A COUPLE OF DEGREES...WHILE UNDER SUNSHINE...TEMPERATURES HAS TRENDED HIGHER BY A COUPLE OF DEGREES. WHAT IS MORE OF INTEREST IS THAT JUST WEST OF OUR AREA...THE CLOUDS ONCE AGAIN ARE BACK IN. INDEED A VERY CHALLENGING ENVIRONMENT TO FORECAST FOR SINCE THERE IS AN APPARENT SUBSIDENCE ZONE. TONIGHT EXPECT LOW CLOUDS TO COME BACK INTO ALL AREAS AS SOUTHERLY WINDS BRING WARMER AIR UP OVER THE COOLER CONTINENTAL LAND SURFACE. A MIX OF CONTINENTAL AND MARINE SURFACE AIR MOVING OVER THE GULF NEARSHORE WATERS WILL LIKELY NOT BE OF SUFFICIENT CONTRAST TO FORM LOW VISIBILITY DEEP SEA FOG. INSTEAD...EXPECT SOME MINOR PATCHES OF FOG TO DEVELOP BUT NOT RESTRICT VISIBILITY CRITERIA OVER LAND OR WATER. UPPER LEVEL WINDS WILL SHIFT TO THE SOUTHWEST LATER TONIGHT IN RESPONSE TO A STORM SYSTEM COILING UP OVER THE WESTERN UNITED STATES. LIGHT RAIN OR SHOWERS MAY DEVELOP MONDAY AND MONDAY NIGHT AS AVAILABLE MOISTURE IS SQUEEZED OUT WITHIN A WEAK FRONTOGENTIC ZONE ALONG THE I-10 CORRIDOR. THIS BOUNDARY WILL BE WASHED OUT ON TUESDAY AS THE GULF OPENS UP WITH THE APPROACH OF THE NEXT STORM SYSTEM WHICH WILL BE OVER THE COLORADO ROCKIES AT THAT TIME. THE ATMOSPHERE WILL BEGIN TO CHARGE UP WITH A SERIES OF UPPER LEVEL DISTURBANCES MOVING OVER A MOISTURE RICH REGION TUESDAY THROUGH THURSDAY. WHILE THERE MAY NOT BE A LOW LEVEL TRIGGERING MECHANISM SUCH AS A COLD FRONT...THERE WILL AT LEAST BE A CHANCE OF SHOWERS AND THUNDERSTORMS DURING THIS TIMEFRAME AS SURFACE HEATING HELPS TRIGGER SOME SHOWERS AND THUNDERSTORMS. A PACIFIC COLD FRONT WILL GAIN TRACTION AND APPROACH THE AREA FRIDAY NIGHT INTO SATURDAY. THERE SHOULD BE SUFFICIENT CONVERGENCE ALONG THE FRONT TO BRING A BETTER CHANCE OF RAIN FRIDAY AND SATURDAY. HIGH PRESSURE WILL FILTER IN BEHIND THE FRONT ON SATURDAY GIVING US A DRY DAY NEXT SUNDAY. && .MARINE...WINDS WILL GENERALLY REMAIN EAST TO SOUTHEAST TONIGHT AND MONDAY WITH SEAS REMAINING REMAINING HIGHER DUE TO AN INVERTED SURFACE TROUGH ACROSS THE SOUTHWEST GULF OF MEXICO AND HIGH PRESSURE TO THE NORTH. WINDS WILL BE UNDER SMALL CRAFT THRESHOLDS BUT WINDS COULD STILL BE GUSTY AT TIMES. AS THE GULF OPENS ON TUESDAY...SOUTHERLY FLOW WILL INCREASE WITH SEAS INCREASING FOR A SHORT TIME...THEN LEVELING BACK OFF WEDNESDAY THROUGH FRIDAY. A COLD FRONT WILL ENTER THE COASTAL WATERS ON SATURDAY BRINGING SHOWERS AND THUNDERSTORMS AND OFFSHORE FLOW. && .PRELIMINARY POINT TEMPS/POPS... KLCH 59 68 62 76 / 20 30 20 30 KBPT 57 64 62 76 / 20 30 20 30 KAEX 53 65 59 75 / 20 30 40 30 KLFT 57 64 62 75 / 20 30 20 30 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. GM...NONE. && PUBLIC/MARINE...06
Hazardous weather outlook, Feb 26, 3:54 AM CST, 12 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 354 AM CST SUN FEB 26 2012 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 271000- VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON- EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER- NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 354 AM CST SUN FEB 26 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ430-432-435-450-452-455-470-472-475-271000- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 354 AM CST SUN FEB 26 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
River Flood Warnings in Louisiana, 2012Every river flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.